Doctor insights on:
How can I discriminate if the chest pain is due to heart problem or esophagus spasm? Esophageal spasm may happen under effort?
Exam and tests: Diagnosis is with esophageal manometry. Treatment depends on the cause. You should see your doctor. ...Read more
Not usual treatment: Lorazepam, a benzodiazepine prescribed most frequently for anxiety, can be prescribed for spasm of muscles that are controlled by the central nervous system. It is not likely to work for esophageal spasms. If it is seemingly being prescribed for this purpose, it is worthwhile checking with prescriber, as there could well be a good reason for it. If not prescribed at this time, don't ask for it. ...Read more
Chest pain: It can feel like heartburn, but many people describe a pain that is similar to "angina" (which is just latin for strangling). An unpleasant squeezing or tightness in the chest. It's sometimes relieved by a belch, or antacids. Drugs like nitrates and calcium channel blockers are also effective, but not uniformly so. Sometimes antidepressants (yes, those!) work to reduce the spasms. ...Read moreSee 1 more doctor answer
Was on diltiazem 120 mg. Esophageal spasms, em study 360 psi, can you recommend any med, can't take this one any longer.
See your MD: Go see the doctor that gave you the Diltiazem - or find a new doctor if you don't feel you can talk to your current doctor. Explain what the problems are with the Diltiazem and ask for help. Sometimes writing it down and letting the doctor read what you've written helps (keep it to one page or less). Good luck to you. ...Read more
Chest PAIN from DES: Des is a motility disorder of esophageal function. The muscles of the esophagus forcibly tighten, typically unpredictably, resulting in severe chest pain. Distinguish this from situational esophageal spasm, "nutcracker esophagus", and of course non-esophageal causes of chest pain. Speak with your gastroenterologist about rx options to minimize attacks, where to go, what to take when pain develops. ...Read more
Fosamax (alendronate): It is possible. Notify your doctor.Get a more detailed answer ›